Development of psoriasis in IBD patients under TNF-antagonist therapy is associated neither with anti-TNF-antagonist antibodies nor trough levels.

Protic, Marijana; Schoepfer, Alain; Yawalkar, Nikhil; Vavricka, Stephan; Seibold, Frank (2016). Development of psoriasis in IBD patients under TNF-antagonist therapy is associated neither with anti-TNF-antagonist antibodies nor trough levels. Scandinavian journal of gastroenterology, 51(12), pp. 1482-1488. Informa Healthcare 10.1080/00365521.2016.1218541

[img] Text
PSORIASIS SJG (1).pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (923kB) | Request a copy

BACKGROUND The cause of anti-TNF-induced psoriasis is still unknown. OBJECTIVE We aimed to evaluate if the appearance of psoriasis under anti-TNF therapy is associated with anti-TNF antibody levels and TNF-antagonist trough levels. METHODS In this case-control study we identified 23 patients (21 with Crohn's disease [CD], two with ulcerative colitis [UC]) who developed psoriasis under infliximab (IFX, n = 20), adalimumab (ADA, n = 2), and certolizumab pegol (CZP, n= 1) and compared them regarding the anti-TNF-antagonist antibody levels with 85 IBD patients (72 with CD, 13 with UC) on anti-TNF therapy without psoriasis. RESULTS Median disease duration was not different between the two groups (7 years in the group with psoriasis under TNF-antagonists vs. 10 years in the control group, p = 0.072). No patient from the psoriasis group had antibodies against TNF-antagonists compared to 10.6% in the control group (p = 0.103). No difference was found in IFX trough levels in the group of patients with psoriasis compared to the control group (2.6 μg/mL [IQR 0.9-5.5] vs. 3.4 μg/mL [IQR 1.4-8.1], p = 0.573). TNF-antagonist therapy could be continued in 91.3% of patients with TNF-antagonist related psoriasis and most patients responded to topical therapies. CONCLUSION Anti-TNF-induced psoriasis seems to be independent of anti-TNF antibodies and trough levels. Interruption of Anti-TNF therapy is rarely necessary.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Dermatology

UniBE Contributor:

Yawalkar, Nikhil

Subjects:

600 Technology > 610 Medicine & health

ISSN:

0036-5521

Publisher:

Informa Healthcare

Language:

English

Submitter:

Sandra Nyffenegger

Date Deposited:

14 Feb 2017 10:59

Last Modified:

21 Sep 2017 02:06

Publisher DOI:

10.1080/00365521.2016.1218541

PubMed ID:

27534974

Uncontrolled Keywords:

Crohn’s disease; Psoriasis; adalimumab; certolizumab pegol; inflammatory bowel disease; infliximab; ulcerative colitis

BORIS DOI:

10.7892/boris.93494

URI:

https://boris.unibe.ch/id/eprint/93494

Actions (login required)

Edit item Edit item
Provide Feedback